CSN Login
Members Online: 5

You are here

Tarceva

Sherrydave
Posts: 8
Joined: Apr 2010

Anybody taking Tarceva? How are you doing with it and they tell me it is very expensive. Might be an option for my dad if surgery is not a go. Just wanted some more info?
Thanks.
Sherry

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

I'm taking Tarceva, Sherrydave, I've been taking it since mid-February of last year, and I'm doing well with it, in remission. At various times I've had issues with rashes (mostly solved by adjusting my dosage down) and dry, dry skin, and occasionally, stomach distress, all known side effects. It also made my lashes grow long and tangly, and I often get small cuts on my fingertips, nothing a lot of hydration and lotion can't solve.

As far as cost goes, my co-pay is $25 for a 30 day supply, but I hear the real cost is somewhere around 60,000/year! If your dad is not insured there are places to get financial help, including from the drug company itself. Good luck to you and your dad,

Deb

*search the site, there is a lot of Tarceva info here :)

paula_sisters
Posts: 2
Joined: May 2010

I would like to know more about the tarceva.
My sister was diagnosed this past February 2010 with stage 4 NSC squamous, both lungs, and center lymph nodes of her chest. Dr. says it's inoperable, and gave her 6 months with chemo and 1 year without. She has had 4 treatments, and the 4th was the worst. She has neuropathy in her feet and hands, shooting pains all over, can't sleep. This last time she became very confused and didn't know what day it was, had crying spells. The Dr. prescribed neuroton and sleeping pills, vicadin. Nothing is helping her. On top of it all, she was diagnosed with enphasima(sp) about 6 years before the lung cancer.
I would like to know more about the tarceva.
I feel so helpless, and I want to help her so bad...

gkukurin
Posts: 9
Joined: May 2010

Hi Paula,

Of course ask your doctor before trying anything. But you can look this up.

The amino acid l-Glutamine, found in health food stores can often (but not always) provide relief from chemotherapy induced neuropathy (nerve pain).

It is non-toxic and may also protect the stomach and GI tract.

Some other natural options....

http://www.ncbi.nlm.nih.gov/pubmed/18571399

Good Luck

G

paula_sisters
Posts: 2
Joined: May 2010

Hi gkukurin, My sister has now decided not to continue chemo. Her 4th treatment was really bad, and she had a lot of pain and confusion. She just wants to have of a life of quality, not time sprent being sick and in pain.
I listen to, Family Talk, on XM radio. You may have heard of them, called, Vitaganza. I would like my sister to try alternative ways, since she is not getting anymore treatment. If you know of anyone that has had good results, please let me know.

Thank you

gkukurin
Posts: 9
Joined: May 2010

P_S,

I guess the moderator deleted my post about alternatives.

If you care to email me at gkukurin@yahoo.com

puppy2010
Posts: 10
Joined: Jun 2010

My husband was diagnosed w/Stage 3A squamous lung cancer in September, 2009. He has three tumors in his left lung and was not a candidate for surgery. He received 36 radiation treatments and 5 chemotherapy treatments. The tumors have shrunk, but the drs. cannot tell from the CT scan if there was a nodule they missed or an infection due to the amount of scarring from the radiation. The dr. put him on Tarceva in May, 2010. He has developed a rash on his face and has loose bowels. However, the CT scan in August of this year showed no new activity and one of the spots they were watching has disappeared. It is frustrating for him because he can't always do the things he wants because of the loose bowels. We did go out for dinner this past Saturday for our 33rd anniversary. My husband also was diagnosed w/emphysema and COPD about 10 years ago. My prayers are with you.

Dapsterd's picture
Dapsterd
Posts: 291
Joined: Jun 2010

I thought women have always strive for long eye lashes !!!!!!! SO I guess you are all set !

Dave

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Well, Dave, since I wear glasses and the lashes keep hitting the lenses and messing with my vision, they're too long for me! ;-) Cutting them is another scary experience, since I can't see close up without my glasses on and these big blurry scissors are waving around near my eyes...I keep having visions of my mother scolding "don't play with my scissors, you'll put an eye out!" ;-D

nancycauston
Posts: 9
Joined: Oct 2010

I love your frame of mind.

Blueeyes68
Posts: 2
Joined: Apr 2010

Dear Sherrydave, I am taking Tarceva for stage 4 lung cancer. Yes the drug is very expensive. It is around 5,000 a month. I am one of the luck few that my insurance copay for the medicine is 35 a month. Your father call fill out am application to the drug maker for help to cover the cost of the medicine.

MichelleP's picture
MichelleP
Posts: 254
Joined: May 2009

My husband switched from Gemzar/Carbo to Tarceva and it caused PE which lead to his death. I would be be very careful about his drug even though there are many positive posts about it.

nancycauston
Posts: 9
Joined: Oct 2010

What is PE please.

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Pleural Effusion. I believe MichelleP's husband was one of the under 1% of patients who develop pulmonary fibrosis from Tarceva, which led to a pleural effusion. I was very sad to hear about this, and the possibility is now always in the back of my mind.
stayingcalm

nancycauston
Posts: 9
Joined: Oct 2010

In Canada it is 3000 a month. However it is usually prescribed once for 28 days. I called today for a refill and that was explained to me.

nancycauston
Posts: 9
Joined: Oct 2010

I have just completed my tarceva cycle of 28days.They took me off of a drip chemo cycle because it proved to much and those side effects hospitilized me for 8 days. They changed it to the tarceva, and I have done well with it. Only very occasional nausea and it was in no way severe. I consider it to be a very good option. And the results are potentially the same as the drip. So it does not weaken the success percentages at all.

stayingcalm's picture
stayingcalm
Posts: 656
Joined: Feb 2007

Hi, Nancy -
Were you tested for the EGFR mutation? I wasn't, my oncologist just thought it was worth a try because I had been on a similar type of clinical trial drug. I was tested a little later and as it happens, I'm negative, fortunately Tarceva has worked for me for a year and 7 months anyway!
Did you develop a rash? It's usually the first side effect people mention, along with very dry skin.
Hope you all here have the best results!
stayingcalm

Subscribe to Comments for "Tarceva"